| Catalog Number |
4004C1030 |
| Medical Device Problem Codes |
Retraction Problem (1536); Failure to Advance (2524); Physical Resistance (2578)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
09/07/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the penumbra coil 400 (pc400) pusher assembly.The embolization coil was intact with the pusher assembly and had offset coil winds in multiple locations throughout its length.Conclusion: evaluation of the returned device revealed the pc400 embolization coil had offset coil winds in multiple locations throughout its length.These offset coil winds caused resistance when attempting to retract and advance the embolization coil through its introducer sheath during functional analysis.Offset coil winds typically occur due to forceful advancement of the pc400 against resistance.The root cause of the initial resistance could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization to treat a pulmonary arteriovenous fistula (p-avf) using a penumbra coil 400 (pc400).During the procedure, the physician advanced the microcatheter toward the treatment site.Prior to inserting a pc400 in the microcatheter, the physician attempted to advance the coil out of its introducer sheath on the back table; however, resistance was encountered as the coil was being advanced out of its introducer sheath.The physician decided to retract the pc400 back into its introducer sheath; however, the pc400 was entrapped and would not retract.Therefore, the pc400 was set aside and the procedure was completed using a new pc400 without further issues.There was no report of an adverse effect to the patient.